Hail, Washington
- When
- April 5, 10:40 PM CST
- Where
- Washington County, 1 mi NNW of Fayetteville
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.083, -94.177
Strong to severe thunderstorms developed over northwestern Arkansas during the late evening of the 5th, as a cold front moved through the area. The strongest storms produced large hail up to quarter size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed over northwestern Arkansas during the late evening of the 5th, as a cold front moved through the area. The strongest storms produced large hail up to quarter size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 5, 9:08 PM CST, 1 hour 32 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1008 PM CDT Tue Apr 5 2022 ...New SHORT TERM... .SHORT TERM... (The rest of tonight) Issued at 1004 PM CDT Tue Apr 5 2022 A strong cold front is moving southeast across the area and has reached the Interstate 44 corridor as of 10 pm. Precipitation has been slow to develop this evening, but still expect a gradual increase in showers near and north of the front over the next few hours, with isolated thunderstorms. The latest data suggests that the strongest storms will likely remain east of our forecast area overnight, but a marginally severe storm remains possible for a few more hours, especially across parts of northwest Arkansas. Gusty north winds behind the front will gust to near advisory levels northwest of Interstate 44 until around midnight and then slowly diminish. && .LONG TERM... (Tomorrow through Tuesday) Issued at 235 PM CDT Tue Apr 5 2022 Gusty west to northwest winds will continue tomorrow, and will raise fire weather concerns for parts of northeast Oklahoma, especially for locations along and west of highway 75. Tomorrow will be the first of several cool days across the FA as a very large low pressure system slowly moves through the Great Lakes region. West to northwest winds will also continue through Friday. Warm up to commence over the weekend as southerly winds are accompanied by mid level height rises. Moisture return by the beginning of next week will set the stage for increased shower and storm chances ahead of the next system that will begin to impact the region at that time. && .AVIATION... (00Z TAFS) Issued at 626 PM CDT Tue Apr 5 2022 Cold front will move into NE OK shortly after 00z. Scattered thunderstorms are expected to develop near the front during the evening, with greater coverage likely occurring over NW AR between 03-06z. Brief reductions to cig/vis are possible with storms. Gusty NW winds will follow the front, with a relative lull in wind speeds from late tonight through early Wednesday morning. Wind speeds will increase again mid morning and become gusty, with sfc gusts 25-30 knots likely through afternoon. && .PRELIMINARY POINT TEMPS/POPS... TUL 47 67 42 62 / 30 0 0 0 FSM 51 69 41 62 / 40 0 0 0 MLC 49 67 42 62 / 10 0 0 0 BVO 45 66 41 60 / 30 0 0 0 FYV 46 65 36 59 / 60 0 0 0 BYV 47 63 40 56 / 70 0 0 0 MKO 48 66 40 60 / 30 0 0 0 MIO 46 64 39 57 / 70 0 0 0 F10 48 67 41 62 / 10 0 0 0 HHW 53 69 43 63 / 10 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...05 LONG TERM....23 AVIATION...14
Hazardous Weather Outlook
National Weather Service Tulsa OK
508 PM CDT Tue Apr 5 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
508 PM CDT Tue Apr 5 2022
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Northwest Arkansas and Far Northeast Oklahoma.
ONSET...After 9 PM.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
There is a limited risk of severe storms this evening and
overnight across northwest Arkansas and neighboring parts of far
northeast Oklahoma. Large hail and damaging winds are the threats.
Isolated to scattered storms are expected to develop along an
advancing cold front after sunset, and should exit the region by
around 2 AM.
Gusty south winds will continue until around sunset. Gusty north
winds will occur behind a cold front this evening and overnight.
Gusts between 25 and 35 miles an hour can be expected.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY through SATURDAY...Very High Fire Weather Potential...
High Wind Potential.
SUNDAY and MONDAY...Thunderstorm Potential...Very High Fire Weather Potential...
High Wind Potential.
EXTENDED DISCUSSION...
Gusty northwest winds and very dry air in place will yield
elevated to near critical fire weather conditions Wednesday,
especially west of highway 75 in northeast Oklahoma. Gusty
northwest winds will persist Thursday and Friday, but cooler than
average temps and cloud cover will bring humidities up some. Gusty
south winds begin this weekend, with fire weather concerns
greatest on Sunday before moisture return reduces the threat by
Monday. The first half of next week looks unsettled, with the
potential for strong to severe storms from Monday through
Wednesday.
weather.gov/tulsa contains additional information.Special Weather Statement
National Weather Service Tulsa OK
1131 PM CDT Tue Apr 5 2022
ARZ001-010-011-060515-
Madison AR-Benton AR-Washington AR-
1131 PM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of southeastern Benton,
west central Madison and northeastern Washington Counties through
1215 AM CDT...
At 1130 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northwest of Farmington, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Fayetteville... Springdale...
Farmington... Elkins...
Tontitown... Bethel Heights...
Greenland... Hindsville...
Wesley... War Eagle...
Hobbs State Park... Drake Field Airport...
Johnson... Goshen...
Tuttle... Mayfield...
Savoy... Wheeler...
Sonora...
This includes Interstate 49 between mile markers 59 and 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3601 9438 3615 9440 3628 9391 3601 9380
TIME...MOT...LOC 0430Z 261DEG 38KT 3608 9431
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHThe Western Arkansas radar (KSRX), 90 km away, was scanning. The volume nearest the first event began at 04:39 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2022Every state in 2022This day in weather historyWarnings in Arkansas, April 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1016818, 1016819.